Balance Properties and Distribution of Squares in Circular Words

Research output: Chapter in Book/Report/Conference proceedingChapter

Abstract

We study balance properties of circular words over alphabets ofsize greater than two. We give some new characterizations ofbalanced words connected to the Kawasaki-Ising model and to thenotion of derivative of a word. Moreover we consider two differentgeneralizations of the notion of balance, and we find some relations betweenthem. Some of our results can be generalised to non periodic infinite words as well.
Original languageEnglish
Title of host publicationProc. 12th International Conference on Developments in Language Theory. Lecture Notes in Computer Science
Pages504-515
Number of pages11
Publication statusPublished - 2008

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Theoretical Computer Science
  • Computer Science(all)

Cite this

Restivo, A., Mantaci, S., & Mantaci, R. (2008). Balance Properties and Distribution of Squares in Circular Words. In Proc. 12th International Conference on Developments in Language Theory. Lecture Notes in Computer Science (pp. 504-515)